Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 244, NWS Charleston, WV

July 7, 2025Athens County, Morgan County, Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 7, 2025, 7:25 PM EDT for Athens County, Morgan County, Washington County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 7:25 PM EDT (23:25 UTC)
Expired
Jul 7, 2025, 8:03 PM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Athens County, OH, Morgan County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 129 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:15 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 7, 7:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
715 PM EDT Mon Jul 7 2025

.SYNOPSIS...
Showers and thunderstorms remain possible the rest of the week,
as a front wobbles in and out of mainly northern portions of
the area, and weak mid-level disturbances cross.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 625 PM Monday...

After a mid-afternoon spike in scattered showers and
thunderstorms across the area, showers and thunderstorms early
this evening were focused in a zone across south-central Ohio,
ahead of the cold front. These showers and thunderstorms will
become a bit more numerous in southeast Ohio this evening, while
spreading into northern West Virginia.

Showers and thunderstorms will then diminish after sunset, but
remain possible through the overnight hours, especially across
northern and central portions of the area, as a mid-level short
wave trough pushes through, and pushes the cold front into
southeast Ohio by dawn Tuesday.

Thunderstorms broke the heat across portions of the area this
afternoon, although only momentarily in some cases, and a warm,
muggy night remains on tap. The showers and thunderstorms will
also promote areas of fog overnight in locations that received
or receive the rain.

As of 1205 PM Monday...

Little change in overall thinking in the near term period. Frontal
boundary to the north of the CWA will sag south towards the Ohio
River vicinity late tonight/early Tuesday, and generally remain in
the vicinity through the near term period. Weak ripples in the flow,
combined with daytime heating will result in scattered showers and
storms today, of which the bulk will dissipate after loss of
heating. Not expecting much in the way of severe, owing to a lack of
substantial shear, but ample cape could yield storms with ample
growth, and in theory, an isolated severe/damaging wind potential.
SPC did elect in their day 1 update to expand the marginal risk
across SE Ohio/Mid Ohio Valley region. Storms as usual will contain
heavy downpours, but not anticipating much in the way of flooding
with drier conditions in place.

Areas of fog will be possible tonight in locations that receive rain.

More showers and storms can be expected on Tuesday, as the area
remains in the warm, unstable environment.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1205 PM Monday...

Showers and storms will increase in coverage mid week, as a surface
low moves east through the area, and a more potent upper shortwave
trough affects the area. Overall severe threat still looks to be on
the low end during this period, but plenty of instability, and a
slight uptick in shear could warrant an isolated strong to severe
storm. Heavy downpours will continue to be a threat, but storms will
have overall a little better movement than in the near term period,
with steering flow around 20-25 kts in general.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 1205 PM Monday...

Weather continues to remain unsettled in the extended period with
uncertainty in details this far out. However, period looks to remain
hot and humid, with area largely in the warm sector, with showers
and storms possible from passing disturbances/heating. Continued
convection/associated cloud cover should hopefully strive to keep
temperatures and associated heat indices during the period below
advisory criteria.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 715 PM Monday...

Showers and thunderstorms over the middle Ohio Valley this
evening, including in and around PKB and CKB where gusty winds
and IFR in heavy rain are possible, will diminish through 01-02Z
tonight. Showers and thunderstorms will remain possible through
the overnight hours across northern and central portions of the
area, as a mid-level short wave trough pushes through, and
pushes a cold front into southeast Ohio by dawn Tuesday.

The showers and thunderstorms will promote areas of fog
overnight in locations that received or receive the rain. Fog
was coded up at the northern sites, but is possible at the
southern sites where it rained earlier this past afternoon.
Low MVFR stratocumulus is possible, mainly across the north
including parts of SE Ohio and NE KY, and perhaps a few WV TAF
sites, early Tuesday morning.

Showers and thunderstorms remain possible on Tuesday, as the
front generally remains in the vicinity, and much of the area
remains in a warm, unstable environment. Thunderstorms were not
yet coded in the forecast Tuesday on account of uncertainty in
coverage and location, but showers and thunderstorms are most
likely in and near the northern and central mountains of WV
Tuesday afternoon.

Light and variable to calm surface flow tonight will become
light west to southwest Tuesday morning, and then veer to light
west to northwest during Tuesday afternoon. Surface flow may be
gusty and erratic in and near thunderstorms. Flow aloft will be
light west to southwest, perhaps mainly west by late Tuesday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Timing and coverage of convection may vary
from the forecast. Development of fog and/or MVFR stratocumulus
overnight into early Tuesday morning could vary from what is
currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 TUE
UTC 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
EDT 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    L    L    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    L    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    M    L    L    L    M

AFTER 00Z WEDNESDAY...

Brief periods of IFR conditions possible under heavy showers and
thunderstorms, mainly during the afternoon and evening hours,
each day this week. Patchy IFR fog possible overnight.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM/SL
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM

In the hours before

Special weather statement, Jul 7, 2:41 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
241 PM EDT Mon Jul 7 2025

KYZ102-103-105-071915-
Boyd KY-Carter KY-Lawrence KY-
241 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOYD...NORTHWESTERN
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES THROUGH 315 PM EDT...

At 240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Culver, or 7 miles southeast of Grayson Lake State Park, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Louisa, Yatesville Lake State Park, Webbville, Denton, Rush,
Houckville, Fallsburg, and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3836 8275 3817 8262 3817 8264 3814 8264
      3813 8262 3812 8262 3803 8298 3805 8298
      3805 8296 3809 8293 3810 8291 3812 8289
      3817 8292 3817 8298 3820 8301 3821 8300
TIME...MOT...LOC 1840Z 240DEG 16KT 3812 8296

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MEK
Special weather statement, Jul 7, 2:55 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
255 PM EDT Mon Jul 7 2025

OHZ066-071930-
Perry OH-
255 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PERRY COUNTY THROUGH 330 PM
EDT...

At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Somerset, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3981 8207 3974 8208 3961 8238 3974 8236
      3974 8241 3983 8240 3984 8247 3992 8247
      3993 8245
TIME...MOT...LOC 1855Z 238DEG 49KT 3982 8229

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MEK
Special weather statement, Jul 7, 5:43 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
543 PM EDT Mon Jul 7 2025

WVZ016-072215-
Roane WV-
543 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROANE COUNTY THROUGH 615
PM EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Amma, or 11 miles south of Spencer, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Looneyville, Walton, and Gandeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3861 8139 3871 8148 3881 8127 3865 8120
TIME...MOT...LOC 2143Z 245DEG 9KT 3864 8137

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Jul 7, 6:35 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 PM EDT Mon Jul 7 2025

OHZ084-072300-
Vinton OH-
635 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VINTON COUNTY
THROUGH 700 PM EDT...

At 635 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hocking Hills State Park, or 8 miles northwest of
Mcarthur, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Hope State Park and Creola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3939 8229 3937 8229 3932 8230 3925 8260
      3936 8268 3937 8267 3936 8264 3937 8263
      3937 8252 3940 8251
TIME...MOT...LOC 2235Z 243DEG 25KT 3933 8259

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Jul 7, 7:08 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
708 PM EDT Mon Jul 7 2025

OHZ075-072345-
Athens OH-
708 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN ATHENS COUNTY THROUGH
745 PM EDT...

At 708 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Hope State Park, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Athens, Chauncey, Stroud Run State Park, and The Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3929 8194 3924 8220 3928 8225 3929 8226
      3929 8227 3931 8230 3936 8229 3948 8210
TIME...MOT...LOC 2308Z 245DEG 19KT 3934 8225

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:43 PM EDTSpecial Weather StatementRLXRoane32 min
Jul 7, 2:55 PM EDTSpecial Weather StatementRLXPerry35 min
Jul 7, 6:35 PM EDTSpecial Weather StatementRLXVinton25 min
Jul 7, 7:08 PM EDTSpecial Weather StatementRLXAthens37 min
Jul 7, 7:21 PM EDTFlash Flood WarningRLXAthens3 hr
Jul 7, 2:41 PM EDTSpecial Weather StatementRLXLawrence34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.